MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: k133317.The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system jetd kit (kit).During the procedure, the physician advanced a penumbra system jetd reperfusion catheter (jetd) through a non-penumbra microcatheter.As the jetd neared the left circumflex coronary artery (lcca), the outer layer of the jetd became "crinkled" outside of the rhv, exposing the inner wiring of the jetd.Therefore, the physician attempted to retract the jetd, however, the jetd separated proximally.The procedure was then completed using a penumbra system jet 7 reperfusion catheter, a penumbra system ace 68 reperfusion catheter, a new jetd, and a non-penumbra stent retriever.
 
Additional Manufacturer Narrative
Results: the returned jetd was fractured at approximately 28.0 cm from the hub.The device was ovalized at approximately 27.0 cm from the hub.Conclusions: evaluation of the returned jetd confirmed a fractured device.If the device is forcefully advanced against resistance, the device may become damaged.Subsequently retracting a damaged catheter against resistance may result in the device becoming fractured.Further evaluation of the returned jetd revealed that the catheter shaft was ovalized.This ovalization was incidental to the reported issue and likely occurred while packaging the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8394808
Report Number3005168196-2019-00413
Device Sequence Number1341282
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2021
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF81963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005